Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 12, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Jun 6, 2010, 1:06 AM EDT for Carroll County, Indiana. It was in force for 18 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2010, 1:06 AM EDT (05:06 UTC)
- Expired
- Jun 6, 2010, 1:24 AM EDT
- In force
- 18 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Carroll County, IN
The radar
The Northern Indiana radar (KIWX), 108 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:17 AM EDT | TORNADO | Yeoman, IN | NUMEROUS STRUCTURES DAMAGED INCLUDING SEVERAL HOMES, A CHURCH AND AT LEAST 13 BARNS. DAMAGE OCCURRED IN A CORRIDOR FROM YEOMAN TO THE EASTERN EDGE OF THE COUNTY. |
| Jun 6, 1:24 AM EDT | TORNADO | 5 Ese Yeoman, IN | TORNADO SILHOUETTED BY LIGHTNING APPROXIMATELY 1 MILE SOUTH AND 5 MILES EAST OF YEOMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 10:11 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
540
WFUS53 KIND 060506
TORIND
INC015-060545-
/O.NEW.KIND.TO.W.0012.100606T0506Z-100606T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
106 AM EDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 145 AM EDT
* AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MONTICELLO...AND MOVING EAST AT 30 MPH.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
CARROLL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4074 8651 4067 8655 4061 8663 4062 8678
4071 8678 4073 8678 4075 8675 4075 8655
TIME...MOT...LOC 0506Z 270DEG 25KT 4072 8671
$$
77/TDUD1 follow-up statement
752
WWUS53 KIND 060524
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
124 AM EDT SUN JUN 6 2010
INC015-060535-
/O.CAN.KIND.TO.W.0012.000000T0000Z-100606T0545Z/
CARROLL-
124 AM EDT SUN JUN 6 2010
...THE TORNADO WARNING FOR NORTHWESTERN CARROLL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4074 8651 4067 8655 4061 8663 4062 8678
4071 8678 4073 8678 4075 8675 4075 8655
TIME...MOT...LOC 0525Z 270DEG 25KT 4072 8654
$$
77/TDUDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Jun 6, 1:00 AM EDT, 6 minutes earlier.
Area forecast discussion, Jun 6, 1:00 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 100 AM EDT SUN JUN 6 2010 .UPDATE... UPDATED AVIATION SECTION. && .SYNOPSIS... LOW PRESSURE LOCATED OVER NORTHERN ILLINOIS WILL TRACK RAPIDLY EAST ACROSS THE SOUTHERN GREAT LAKES TONIGHT. A TRAILING COLD FRONT FROM THE LOW TO NORTHERN MISSOURI WILL MOVE INTO NORTHWEST INDIANA BY 06Z AND TO NEAR THE OHIO RIVER BY 12Z SATURDAY. NUMEROUS THUNDERSTORMS WERE OCCURRING ALONG AND AHEAD OF COLD FRONT. AS FRONT APPROACHES...CHANCES FOR SEVERE WEATHER WILL INCREASE ACROSS CENTRAL INDIANA OVER THE NEXT SEVERAL HOURS. && .NEAR TERM /TONIGHT AND SUNDAY/... NUMEROUS THUNDERSTORMS...SOME SEVERE WERE OCCURRING ACROSS NORTHERN ILLINOIS TO NORTHERN MISSOURI. THESE THUNDERSTORMS SHOULD REACH OUR FAR NORTHWEST SHORTLY BEFORE MIDNIGHT AND SPREAD SOUTHEAST ACROSS CENTRAL INDIANA SHORTLY AFTER MIDNIGHT. HAVE ADJUSTED TIMING A LITTLE TOWARDS RAPID REFRESH MODEL. GRIDDS HAVE BEEN UPDATED TO REFLECT THE SLOWER ONSET OF STORMS. HOWEVER SINCE TORNADO WATCH WILL LIKELY BE ISSUED IN THE NEXT HOUR WILL HOLD OFF ON ZFP PRODUCT UNTIL NEW WATCH IS ISSUED. THE CONVECTION DEVELOPING BACK NEAR THE LOW WILL IS EXPECTED TO BE MORE SIGNIFICANT AND HAVE THE BEST CHANCE AT PRODUCING SEVERE WEATHER ACROSS THE FORECAST AREA AS IT EXPANDS SOUTH AND EAST INTO OUR NORTHERN COUNTIES DURING THE EVENING. 0-1KM SRH REMAIN EXTREMELY IMPRESSIVE AHEAD OF THE LOW THIS EVENING...AND WITH BL SHEAR INCREASING TO NEAR 50KTS AHEAD OF THE UPPER TROUGH AND EXCELLENT DIFFLUENCE ALOFT...EXPECT THUNDERSTORMS WILL CONSOLIDATE INTO A BOW ECHO OR DERECHO WITH EMBEDDED SUPERCELLS AND IMPACT NORTHERN COUNTIES AFTER SUNSET. DAMAGING WINDS REMAIN THE GREATEST CONCERN...WITH LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE. THE STORMS SHOULD EXHIBIT A GRADUAL WEAKENING TREND AS THEY SURGE SOUTH OVERNIGHT THROUGH THE FORECAST AREA AND HEATING/INSTABILITY WANES. THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL WITH PWATS HOVERING NEAR 2 INCHES. WHILE LOCALIZED FLOODING WILL BE POSSIBLE...RELATIVELY FAST STORM MOTION SHOULD KEEP STORMS FROM TRAINING. SHOWERS MAY LINGER FOR A FEW HOURS ACROSS THE SOUTHEAST COUNTIES SUNDAY MORNING. LOW CLOUDS WILL SLOWLY LIFT OUT INTO A CUMULUS FIELD BY EARLY AFTERNOON AS DRIER AIRMASS EXPANDS INTO THE REGION AND COLD ADVECTION PERSISTS. MODEL GUIDANCE CONTINUES TO ADVERTISE SOME WEAK INSTABILITY BELOW A MID LEVEL CAP SUNDAY AFTERNOON AND EVENING. THIS MAY BE ENOUGH TO GENERATE AN ISOLATED SHOWER OR TWO AS MID LEVEL SHORT WAVE PASSES THROUGH NORTHERN INDIANA. WITH COVERAGE EXPECTED TO BE SPARSE AND PRESENCE OF THE CAPPING INVERSION...HAVE CONTINUED TO KEEP ANY PRECIP MENTION OUT OF THE FORECAST DURING THIS TIMEFRAME. NORTHWEST WINDS WILL BE GUSTY THROUGHOUT THE DAY. TEMPS...NEAR WARMER MAVMOS GUIDANCE FOR LOWS OVERNIGHT WITH CLOUDS AND PRECIP FOR MUCH OF THE NIGHT. WENT A DEGREE OR TWO WARMER THAN MOS SUNDAY WITH EXPECTED SUNSHINE IN THE AFTERNOON AND SUGGESTED LOW LEVEL THICKNESSES. && .SHORT TERM /SUNDAY NIGHT AND MONDAY/... MODELS IN AGREEMENT AND APPEAR REASONABLE ON BUILDING SURFACE HIGH PRESSURE ACROSS THE GREAT LAKES AND OHIO VALLEY ON SUNDAY NIGHT AND MONDAY AS A RIDGE AMPLIFIES ACROSS THE PLAINS AND AN UPPER LOW SPINS OVER QUEBEC. THIS SHOULD RESULT IN A DRY PERIOD IN THE NORTHWEST FLOW. COULD SEE SOME CIRRUS OR AC AS IMPULSES DIVE SOUTHEAST OVERTOP THE UPPER RIDGE ACROSS THE OHIO VALLEY. 850 MILLIBAR TEMPERATURES MIXED DOWN AND SOME CLOUDS FAVOR THE NOT AS WARM MAV GUIDANCE. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... UPPER RIDGE WILL GRADUALLY MOVE EAST NEXT WEEK AND BUILD ACROSS THE SOUTH AND OHIO VALLEY LATE IN THE WEEK. PRIOR TO THE RIDGE BUILDING ACROSS THE OHIO VALLEY...SEVERAL SHORT WAVES ARE EXPECTED TO MOVE THROUGH THE FLATTENING FAST UPPER FLOW AND RESULT IN ANOTHER UNSETTLED PERIOD WITH POTENTIAL MCS ACTIVITY STARTING MONDAY NIGHT AND CONTINUING THROUGH MID WEEK. COULD ALSO SEE SOME STORMS ON FRIDAY AS MODELS HAVE THE NORTHERN PERIPHERY OF THE UPPER RIDGE ACROSS THE LOWER GREAT LAKES WITH VARIOUS DISTURBANCES PASSING THROUGH. WILL HAVE TO WATCH OUT FOR HYDRO ISSUES THROUGH THE WEEK AS THE STORMS THIS WEEKEND COULD AGAIN SATURATE THE GROUNDS. WITH THE UPPER RIDGE BUILDING ACROSS THE OHIO VALLEY LATE WEEK...COULD EVEN SEE TEMPERATURES IN THE 90S ACROSS THE SOUTHWEST BY FRIDAY. HOWEVER...HPC FAVORING THE SLOWER ECMWF SOLUTION REGARDING THE UPPER RIDGE BUILDING AND AS IT TENDS TO DO BETTER IN THE EXTENDED WITH OVERALL SYNOPTIC PATTERN. STILL 90 DEGREES LOOKS REACHABLE ON FRIDAY AND CERTAINLY BY SATURDAY. && .AVIATION.../060600Z TAFS/... A BROKEN LINE OF TSRA WILL MOVE ACROSS CENTRAL INDIANA THROUGH 09Z OR SO. BASED ON CURRENT RADAR TRENDS...WENT TSRA WHERE CONFIDENCE IS HIGHEST AND VCTS IN LOWER CONFIDENCE AREAS. MVFR OR LOWER CONDITIONS ARE POSSIBLE IN TSRA. CONVECTION SHOULD TAPER OFF AFTER 09-10Z...BUT LEFT VCSH IN TAFS THROUGH DAYBREAK. AFTER TSRA LINE MOVES THROUGH...MVFR CONDITIONS WILL DEVELOP. MVFR CONDITIONS WILL CONTINUE THROUGH MID MORNING IN WAKE OF THE LINE OF CONVECTION/COLD FRONT...AND CEILINGS WILL THEN IMPROVE TO VFR CATEGORY BY LATE MORNING. SOUTHWEST WINDS WILL PICK UP WITH FRONTAL PASSAGE. SUSTAINED WIND SPEEDS WILL RANGE BETWEEN 12 TO 16 KTS WITH GUSTS TO 25 KTS. WINDS WILL VEER TO THE NORTHWEST AFTER THE COLD FRONT PASSES AND WILL REMAIN BREEZY THROUGH LATE AFTERNOON...BUT GUSTS WILL TAPER OFF BY MIDDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...RYAN/JH NEAR TERM...RYAN/JH SHORT TERM...MK LONG TERM....MK AVIATION...TDUD/50
Hazardous weather outlook, Jun 5, 2:56 PM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 256 PM EDT SAT JUN 5 2010 INZ021-028>031-035>049-061000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 256 PM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS MAY BE SEVERE. THE MAIN THREATS FROM ANY STORM THAT BECOMES SEVERE WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. SEVERE STORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING AND BRIEF HEAVY RAIN ARE THREATS FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY MORNING AS COLD FRONT EXITS CENTRAL INDIANA. ANY STORMS ON SUNDAY MORNING ARE NOT EXPECTED TO BE SEVERE. HOWEVER...LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. LIGHTNING IS A HAZARD IN ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>057-060>065-067>072-061000- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 256 PM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE. THE MAIN THREATS FROM ANY STORM THAT BECOMES SEVERE WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. SEVERE STORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING AND BRIEF HEAVY RAIN ARE THREATS FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY MORNING AS COLD FRONT EXITS CENTRAL INDIANA. ANY STORMS ON SUNDAY MORNING ARE NOT EXPECTED TO BE SEVERE. HOWEVER...LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. LIGHTNING IS A HAZARD IN ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH/PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:21 AM EDT | Tornado Warning | IND | Carroll | 15 min |
| Jun 6, 2:26 AM EDT | Areal Flood Advisory | IND | Howard | 3 hr |
| Jun 6, 7:03 PM EDT | Tornado Warning | IND | Delaware | 16 min |
| Jun 6, 7:14 PM EDT | Tornado Warning | IND | Delaware, Henry, Randolph | 32 min |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.